Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects which come and go
Aug 24, 2013

Dr. Young, thank you for all of the time you spend helping to answer questions. I have been positive for 3 years and began taking Complera a few weeks after I was diagnosed. I was lucky enough to be part of one of the Complera trials and have remained on Complera after the trial ended. I am undetectable, my cd4 is 600 and my cd4% is 40%. All labs are great. I experienced minimal side effects after some initial fatigue and insomnia passed within the first few months. However, over the last year, every 2 or 3 months I will wake up in the middle of the night with feelings of extreme anxiety, sweating, with insomnia and the other physical symptoms that come with anxiety. It is worse at night when trying to sleep, it lasts for a few weeks and then goes away as quickly as it came on, then repeats a few months later. My doctor and anyone I talk to says it is not likely my meds since it comes and goes. I tend to agree but remain unsure if I should try a new med or what? Any advice you could give is greatly appreciated.

Thanks, Ostrows.

Response from Dr. Young

Hello Ostrows and thanks for posting.

I'd agree; it's less likely that you're having a medication side effect- these are usually something that I'd expect on a daily basis.

It is possible, however, that the Complera is lowering your threshold for having symptoms. Indeed, the rilpivirine medication part of Complera has been associated with mood and psychological side effects. It's not simple to test the question if this is the case in your situation other than to switch medications. There are other treatment options that do offer low pill burden. If your symptoms are really bothersome (and they seem to), and no other cause can be identified (this is an important thing to do), a limited trial of a different regimen might help establish what's going on.

For more information about Complera, check out the Fact Sheets on AIDS InfoNet.

Be well, BY



Previous
PEP dosage tming
Next
Tivucay and what to pair it with?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement